|Falling VL; falling platelets
Mar 9, 2004
I'm not sure if this is the most appropriate forum for my question, but here goes anyway. I have been on an interruption for 4 1/2 months. Initially my VL rose to about 50,000 (which is still below baseline), then it fell to 30,000 and now to 19,000. CD4s constant at 310. But my platelets have now decline to 40,000. I am, I think, about to restart ARV treatment. My question: would it make sense to treat for the falling platelets and leave the VL alone? At this rate, it might even drop to 10,000 or so in another month.
| Response from Dr. Lee
You did not mention what your lowest CD4 level was, which might be helpful to know. You probably have immune dysfunction. This is not just exhibited by a loss of immune function, but in some situations, a deranged or even hyped up immune function. Antiplatelet antibodies, which may be causing destruction of your platelets, could be reduced through the re-institution of ARV and more normalization of your overall immunce function.
I suppose you could try simply treating with Winrho to reduce the abnormal antibody activity, but that is a very temporary repair for your platelets and generally requires repetitive treatments as it does not "fix" the underlying dysfunction.
I suspect you will not have much luck with the platelets until you get better control of the HIV again.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Fever After Condom Broke Worried I Have HIV
- Red Spots After Sex With Hooker Worried I Have HIV
- White Spots After Kissing Cold Sore Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- How Soon After Can You Test For Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.